Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 93, NWS Charleston, SC

July 11, 2010Bryan County, Chatham County, Effingham County, Georgia; Jasper County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 11, 2010, 4:25 PM EDT for Bryan County, Chatham County, Effingham County, Georgia; Jasper County, South Carolina. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 11, 2010, 4:25 PM EDT (20:25 UTC)
Expired
Jul 11, 2010, 5:30 PM EDT
In force
65 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bryan County, GA, Chatham County, GA, Effingham County, GA, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 54 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 11, 2:00 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2010-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1679 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2010-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1679 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
606 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:09 PM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jul 11, 3:09 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
309 PM EDT SUN JUL 11 2010

...SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT...

.SYNOPSIS...
A WEAK COLD FRONT WILL DISSIPATE NORTH OF THE AREA THROUGH MONDAY.
THE AREA WILL BE BETWEEN EXPANDING ATLANTIC HIGH PRESSURE AND AN
INLAND SURFACE TROUGH THROUGH THE UPCOMING WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
THUNDERSTORMS ARE SLOWLY ORGANIZING AHEAD OF A WEAK AREA OF LOW
PRESSURE POSITIONED JUST SOUTH OF AUGUSTA. 11/18Z SURFACE ANALYSIS
PLACED THE COLD FRONT SOUTH OF ATLANTA AND EXTENDING NORTHEAST TO
JUST NORTH OF COLUMBIA AND BENNETTSVILLE THEN ARCHING SHARPLY
SOUTHEAST TOWARDS NORTH MYRLE BEACH. THE FRONT WILL MOVE LITTLE
TONIGHT...POSSIBLY MEANDERING ANOTHER 20-40 MILES TO THE SOUTH.
SURFACE-BASED INSTABILITY CONTINUES TO GROW SOUTH OF THE FRONT
WITH TEMPERATURES INCREASING INTO THE LOWER-MID 90S WITH DEWPOINTS
IN THE MID 70S. TEMPERATURES HAVE BEEN HELD DOWN IN THE CHARLESTON
TRI-COUNTY AREA DUE TO PERSISTENT THICKER CLOUD COVER AND HAZE...
BUT WITH DECENT BREAKS IN THE CLOUDS RECENTLY NOTED...TEMPERATURES
WILL MAKE A RUN FOR THE LOWER 90S PRIOR TO SUNSET.

THERE HAVE BEEN NO MAJOR SHIFTS IN OUR CONVECTIVE ASSESSMENT FROM
THIS MORNING. HIGH RESOLUTION MODEL DATA INCLUDING THE H3R AND
4KM-WRF SUPPORT CONTINUED CONVECTIVE DEVELOPMENT AND EVENTUAL
ORGANIZATION AS THE AFTERNOON AND EVENING PROGRESSES WITH MUCH OF
THE ACTIVITY CONCENTRATING ALONG OR JUST SOUTH OF THE SAVANNAH
RIVER. ADDITIONAL ACTIVITY WILL LIKELY DEVELOP ELSEWHERE AS THE
SEA BREEZE MOVES INLAND AND INTERACTS WITH OTHER MESOSCALE
BOUNDARIES LURKING ABOUT. MODIFIED SOUNDINGS SUPPORT IMPRESSIVE
THERMODYNAMIC PARAMETERS WITH SBCAPES IN EXCESS OF 3000 K/JG...LI
OF -8C AND SI OF -2C. WITH SLIGHTLY DRIER AIR IN PLACE ALOFT...
DCAPES HAVE INCREASED TO NEAR 1500 J/KG COMPARED TO 800 J/KG
YESTERDAY WITH A HIGHER WET-MICROBURST INDEX AND A GREATER DELTA
EPT NUMBER. 12Z GUIDANCE CAME IN WITH GREATER SHEAR PARAMETERS
COMPARED TO THE PAST SEVERAL DAYS WITH 0-6KM BULK SHEAR AROUND
30-35 KT. THIS WILL SUPPORT A GREATER POTENTIAL FOR ORGANIZED
STRONG-SEVERE MULTICELLULAR CLUSTERS WITH AN ENHANCED POTENTIAL
FOR DAMAGING WINDS...ESPECIALLY NEAR MESOSCALE BOUNDARY
COLLISIONS. CELLS MAY ALSO TAKE ON BRIEF SUPERCELLULAR
CHARACTERISTICS AT TIMES. A SEVERE TSTM WATCH HAS BEEN ISSUED FOR
THE ENTIRE FORECAST AREA UNTIL 9 PM. WILL CONTINUE TO HIGHLIGHT
30-50 PERCENT POPS FOR TONIGHT WITH THE HIGHEST GRIDDED POPS
CLUSTERED ALONG THE SAVANNAH RIVER. WILL LIKELY HAVE TO MAKE
FURTHER REFINEMENTS AS THE AFTERNOON AND EVENING PROGRESSES AND
SHORT TERM TRENDS BECOME MORE APPARENT.

TEMPERATURES HAVE HAD A HARD TIME RECOVERING OVER THE CHARLESTON
TRI-COUNTY AREA. ALTHOUGH TEMPERATURES SHOULD PEAK IN THE LOWER
90S...ITS BECOMING MORE APPARENT THAT HEAT INDICES WILL LIKELY NOT
REACH ADVISORY THRESHOLDS OF 105 FOR 2 OR MORE HOURS. WILL CLEAR
DORCHESTER/COLLETON/CHARLESTON AS WELL AS TIDAL AND INLAND
BERKELEY COUNTIES FROM THE ADVISORY. WILL ALSO REMOVE PARTS OF THE
FAR INTERIOR PARTS OF THE FORECAST AREA WHERE THUNDERSTORMS HAVE
OCCURRED. OTHERWISE...THE HEAT ADVISORY LOOKS ON TRACK FOR THE
REMAINDER OF THE FORECAST AREA WITH 105-108 COMMON IN A NUMBER OF
AREAS. STILL LOOKING FOR A MESOSCALE DEWPOINT SURGE TO OCCUR ALONG
THE NORTH GEORGIA AND POSSIBLY THE FAR SOUTHERN SOUTH CAROLINA
COAST WHICH WILL HELP PUSH VALUES NEAR 110 FOR A FEW MORE HOURS.

CONVECTION WILL GRADUALLY WANE OVERNIGHT...BUT WITH A WARM AND
MUGGY NIGHT EXPECTED THE RISK FOR AT LEAST ISOLATED SHOWER/TSTM
ACTIVITY WILL PERSIST THROUGH EARLY MONDAY MORNING. AFTER FAIRLY
HIGH EVENING POPS...WILL SHOW A LEAST 20 PERCENT POPS LINGERING
THROUGH 6 AM MONDAY. LOWS WILL RANGE FROM THE MID-UPPER 70S WITH
LOWER 80S AT THE BEACHES.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/...
UPPER LEVEL HEIGHTS WILL BE RISING THROUGH THE PERIOD IN THE WAKE OF
THE DEPARTING WESTERN ATLANTIC TROF AND IN ADVANCE OF AN UPPER LEVEL
TROF APPROACHING FROM THE WEST BY WEDNESDAY. PRECIPITABLE WATER
VALUES BETWEEN 2 AND 2.5 INCHES THROUGH THIS PERIOD WILL LEAD TO A
FAIRLY ACTIVE PERIOD WITH SCATTERED MAINLY AFTERNOON AND EVENING
THUNDERSTORMS. WITH SOME SUNSHINE...EXPECT THE COMBINATION OF
AFTERNOON TEMPERATURES IN THE LOWER TO MID 90S WITH DEWPOINTS MAINLY
IN THE MID 70S TO RESULT IN LIFTED INDICES OF -4 TO -8 AND SURFACE
BASED CAPES IN EXCESS OF 3000 J/KG. THIS WILL LIKELY RESULT IN
SCATTERED THUNDERSTORMS FORMING ALONG THE SEA BREEZE...INLAND ALONG
A SURFACE TROF AND THEN ALONG OUTFLOW BOUNDARIES. FOR NOW HAVE KEPT
CHANCE POPS FOR EACH AFTERNOON AND EVENING AND LATER SHIFTS MAY NEED
TO RAISE POPS INTO THE LIKELY CATEGORY...ESPECIALLY ON TUESDAY AND
WEDNESDAY WHICH LOOK TO HAVE THE BEST CHANCE OF HAVING BETTER
COVERAGE. THUNDERSTORMS DURING THIS PERIOD WILL BE CAPABLE OF
PRODUCING VERY HEAVY RAINFALL AND FREQUENT LIGHTNING.

THE COMBINATION OF HIGH TEMPERATURES MAINLY IN THE LOWER TO MID 90S
AND DEWPOINT TEMPERATURES MAINLY IN THE MID 70S MAY RESULT IN HEAT
INDICES AT OR ABOVE 105 DEGREES FOR A FEW HOURS EACH AFTERNOON AND
PERHAPS INTO THE EVENING HOURS.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
ATLANTIC HIGH PRESSURE LOOKS TO REMAIN IN CONTROL MOST OF THE
PERIOD. A TROUGH OF LOW PRESSURE ACROSS THE MIDLANDS ALONG WITH THE
SEA BREEZE WILL MAINTAIN A CHANCE OF SHOWERS AND STORMS...MAINLY
EACH AFTERNOON AND EVENING. TEMPERATURES WILL BE SLIGHTLY ABOVE
NORMAL THROUGH THE PERIOD.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
THE MAIN NEAR TERM CONCERN IS WHETHER TSTMS WILL IMPACT THE
TERMINALS THROUGH THIS EVENING. RADAR IS ALREADY SHOWING TSTMS
FIRING ALONG THE SAVANNAH RIVER WHERE THE BEST JUXTAPOSITION OF
INSTABILITY AND MESOSCALE BOUNDARIES ARE OCCURRING. A NW STEERING
FLOW SUGGESTS SOME OF THIS ACTIVITY WILL IMPACT KSAV LATER THIS
AFTERNOON AS ADDITIONAL TSTMS DEVELOP. WILL INCLUDE A TEMPO GROUP
FOR 3SM TSRA BR ALONG WITH CONVECTIVE WIND GUSTS FROM 21-23Z. WILL
ISSUE AMENDMENTS AS NEEDED IN CASE CHANGES IN TIMING ARE
NECESSARY. TSTMS LOOK TO REMAIN W OF KCHS SO WILL KEEP THAT TAF
FREE OF TSTMS. OTHERWISE VFR CONDITIONS WILL PREVAIL. THERE IS A
POSSIBILITY FOR SOME LIGHT MVFR VSBYS FROM GROUND FOG TONIGHT.

EXTENDED AVIATION OUTLOOK...BRIEF PERIODS OF MVFR GROUND FOG
POSSIBLE AROUND DAYBREAK EACH MORNING. SCATTERED SHRA/TSRA COULD
RESULT IN BRIEF FLIGHT CATEGORY RESTRICTIONS MAINLY EACH
AFTERNOON/EVENING.

&&

.MARINE...
THERE ARE NO MAJOR CONCERNS OVER THE MARINE AREA TONIGHT. A
GENERAL SOUTHERLY WIND FIELD IS EXPECTED...BUT WINDS MAY BECOME
CHAOTIC LATER THIS EVENING AS THUNDERSTORMS APPROACH.

MONDAY THROUGH FRIDAY...FAIRLY TRANQUIL CONDITIONS EXPECTED
THROUGH THE PERIOD AS ATLANTIC HIGH PRESSURE RIDGES TOWARDS THE
AREA. NOCTURNAL SURGES COULD RESULT IN WINDS OF UP TO 20 KNOTS IF
NOT DISTURBED BY EVENING CONVECTION. OTHERWISE...EXPECT WINDS OF
15 KNOTS OR LESS THROUGH THE PERIOD. SEAS SHOULD MAINLY BE IN THE
1 TO 3 FOOT RANGE...WITH SOME 4 FOOT SEAS POSSIBLE MORE THAN 40
MILES OFF THE GEORGIA COAST.

&&

.TIDES/COASTAL FLOODING...
TIDAL DEPARTURES WERE RUNNING 0.2-0.3 FT ABOVE PREDICTED LEVELS
WITH THIS AFTERNOON/S LOW TIDE CYCLE. A SIMILAR DEPARTURE IS
EXPECTED FOR THIS EVENING/S HIGH TIDE CYCLE...WHICH WILL PUSH
TIDES NEAR 7.0 FT MLLW IN THE CHARLESTON HARBOR. WILL ISSUE A
COASTAL FLOOD ADVISORY FOR THE SOUTH CAROLINA COASTAL ZONES FROM 6
PM UNTIL 10 PM THIS EVENING. THE RISK FOR FLOODING MAY ALSO
INCREASE FOR COASTAL LOCATIONS AS THUNDERSTORMS WITH HEAVY RAIN
COULD POTENTIALLY AFFECT THOSE AREAS LATER THIS EVENING. ELEVATED
TIDES WILL PERSIST FOR ANOTHER TWO DAYS AND ADDITIONAL COASTAL
FLOOD ADVISORIES MAY BE NEEDED.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR GAZ101-114>119-
     137>141.
SC...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR SCZ042-043-
     047>049-051.
     COASTAL FLOOD ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
     SCZ048>051.
MARINE...NONE.

&&
Hazardous weather outlook, Jul 11, 3:33 PM EDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
333 PM EDT SUN JUL 11 2010

GAZ101-114>119-137>141-SCZ042-043-047-120930-
EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-
COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-
COASTAL MCINTOSH-HAMPTON-INLAND COLLETON-INLAND JASPER-
333 PM EDT SUN JUL 11 2010

...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.

SCZ048-049-051-120930-
BEAUFORT-COASTAL COLLETON-COASTAL JASPER-
333 PM EDT SUN JUL 11 2010

...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.

AMZ330-350-352-354-GAZ087-088-099-100-SCZ040-044-045-052-120930-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-JENKINS-SCREVEN-CANDLER-BULLOCH-
ALLENDALE-DORCHESTER-INLAND BERKELEY-TIDAL BERKELEY-
333 PM EDT SUN JUL 11 2010

...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.

SCZ050-120930-
CHARLESTON-
333 PM EDT SUN JUL 11 2010

...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.

AMZ374-120930-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
333 PM EDT SUN JUL 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...SEVERE THUNDERSTORMS ARE POSSIBLE OVER THE
GEORGIA OFFSHORE WATERS LATE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.

In the hours before

Local storm report, Jul 11, 11:35 AM EDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1135 AM EDT SUN JUL 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     SAVANNAH                32.05N 81.08W
07/10/2010                   CHATHAM            GA   LAW ENFORCEMENT

            TREE DOWN AT THE INTERSECTION OF EAST 31ST STREET AND
            CEDAR STREET.

&&

RPA
Local storm report, Jul 11, 11:36 AM EDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1136 AM EDT SUN JUL 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     TSTM WND DMG     SAVANNAH                32.05N 81.08W
07/10/2010                   CHATHAM            GA   LAW ENFORCEMENT

            TREE DOWN AT THE INTERSECTION OF WEST 47TH STREET AND
            STEVENS STREET.

&&

RPA
Local storm report, Jul 11, 11:39 AM EDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1139 AM EDT SUN JUL 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     1 W GARDEN CITY         32.10N 81.20W
07/10/2010                   CHATHAM            GA   LAW ENFORCEMENT

            TREE DOWN NEAR THE INTERSECTION OF OLD LOUISVILLE ROAD
            AND DEAN FOREST ROAD.

&&

RPA
Special weather statement, Jul 11, 2:26 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
226 PM EDT SUN JUL 11 2010

GAZ087-088-100-SCZ040-111930-
ALLENDALE-BULLOCH-JENKINS-SCREVEN-
226 PM EDT SUN JUL 11 2010

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...JENKINS...
SCREVEN AND ALLENDALE COUNTIES THROUGH 330 PM EDT...

AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR PERKINS...MOVING SOUTHEAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALTMAN...HILLTONIA...MILLEN...MILLHAVEN...PERKINS...ROCKY FORD...
SCARBORO...SYLVANIA AND WOODCLIFF...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.

&&

LAT...LON 3292 8205 3292 8195 3295 8187 3295 8184
      3291 8176 3301 8161 3292 8135 3257 8178
      3289 8208
TIME...MOT...LOC 1826Z 310DEG 15KT 3293 8188
Special weather statement, Jul 11, 2:51 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
251 PM EDT SUN JUL 11 2010

GAZ088-100-101-SCZ042-111930-
BULLOCH-EFFINGHAM-HAMPTON-SCREVEN-
251 PM EDT SUN JUL 11 2010

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...
BULLOCH...SCREVEN AND HAMPTON COUNTIES THROUGH 330 PM EDT...

AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR CAPTOLO...MOVING SOUTHEAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CAPTOLO...DOVER...EGYPT...HUNTERS...KILDARE...NEWINGTON...OLIVER AND
SHAWNEE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3273 8152 3256 8127 3253 8127 3238 8154
      3266 8182
TIME...MOT...LOC 1845Z 310DEG 10KT 3263 8161
Special weather statement, Jul 11, 3:37 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
337 PM EDT SUN JUL 11 2010

GAZ100-101-116-112015-
BULLOCH-EFFINGHAM-INLAND BRYAN-
337 PM EDT SUN JUL 11 2010

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...BULLOCH
AND BRYAN COUNTIES THROUGH 415 PM EDT...

AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR ARCOLA...MOVING SOUTHEAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BAY...BLITCHTON...BROOKLET...DENMARK...EDEN...ELLABELL...GUYTON...
LANIER...LEEFIELD...MARLOW...PINEORA...SPRINGFIELD AND STILSON...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3239 8135 3231 8122 3205 8152 3218 8167
      3238 8178 3248 8158
TIME...MOT...LOC 1937Z 310DEG 10KT 3236 8160

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 9:07 PM EDTSpecial Weather StatementCHSEvans38 min
Jul 10, 9:53 PM EDTSpecial Weather StatementCHSEffingham52 min
Jul 11, 3:32 AM EDTHeat AdvisoryCHSBulloch, Candler, Effingham, Evans, Jenkins, Long and 2 more14 hr
Jul 11, 2:26 PM EDTSpecial Weather StatementCHSJenkins, Screven64 min
Jul 11, 2:37 PM EDTSevere Thunderstorm WarningCHSJenkins, Screven53 min
Jul 11, 2:51 PM EDTSpecial Weather StatementCHSScreven39 min
Jul 11, 3:29 PM EDTCoastal Flood AdvisoryCHS6 hr
Jul 11, 3:37 PM EDTSpecial Weather StatementCHSBulloch, Effingham38 min
Jul 11, 4:08 PM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Effingham52 min
Jul 11, 4:11 PM EDTAreal Flood AdvisoryCHSBryan, Bulloch, Effingham79 min
Jul 11, 4:27 PM EDTSpecial Marine WarningCHS2 hr
Jul 11, 4:58 PM EDTSpecial Weather StatementCHSMcIntosh32 min
Jul 11, 5:00 PM EDTSevere Thunderstorm WarningCHSMcIntosh60 min
Jul 11, 5:02 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Liberty, McIntosh58 min
Jul 11, 5:15 PM EDTSpecial Weather StatementCHSEffingham60 min
Jul 11, 5:27 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham40 min
Jul 11, 5:35 PM EDTSevere Thunderstorm WarningCHSChatham, Effingham55 min
Jul 11, 5:50 PM EDTSevere Thunderstorm WarningCHSLiberty, Long, McIntosh55 min
Jul 11, 6:28 PM EDTSpecial Marine WarningCHS50 min
Jul 10, 8:01 PM EDTSevere Thunderstorm WarningCHSBerkeley59 min
Jul 10, 11:30 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston, Colleton, Dorchester90 min
Jul 11, 1:05 AM EDTAreal Flood AdvisoryCHSBerkeley, Charleston, Dorchester3 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Severe Thunderstorm Warnings in South Carolina, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.